Alert archive / Wisconsin / Small Craft Advisories in 2013

Small Craft Advisory 11, NWS Milwaukee, WI

January 19, 2013

NWS Milwaukee, WI issued this small craft advisory at Jan 19, 2013, 4:15 AM CST. It took effect at Jan 19, 2013, 12:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2013, 4:15 AM CST (10:15 UTC)
In effect from
Jan 19, 2013, 12:00 PM CST
Expired
Jan 19, 2013, 6:00 PM CST
In force
6 hr
Issued by
NWS Milwaukee, WI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 19, 3:41 AM CST, 34 minutes earlier.

Area forecast discussion, Jan 19, 3:41 AM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
341 AM CST SAT JAN 19 2013

.TODAY AND TONIGHT...FORECAST CONFIDENCE...HIGH

A 140 KT JET STREAK AND DIGGING...AMPLIFYING SHORTWAVE TROUGH WILL
TRACK FROM SASKATCHEWAN CANADA TO LAKE SUPERIOR AND NRN WI BY 00Z
SUN. STRONG CYCLOGENESIS WILL OCCUR AS LOW PRESSURE DEEPENS ABOUT 10
MB FROM NRN MN TO THE NRN TIP OF LAKE MI BY 00Z SUN. THE LOW WILL
THEN CONTINUE TO DEEPEN ABOUT ANOTHER 12 MB TO 985 MB AS IT TRACKS
INTO SRN QUEBEC CANADA LATE SAT NT. THE STRONG COLD FRONT WILL
ARRIVE LATE THIS AFTERNOON AND EARLY EVENING. STEEP LAPSE RATES AND
PRESSURE RISES OF 8-10 MB THIS EVENING WILL ACCOMPANY THE STRONG
COLD ADVECTION. THE AVERAGE WIND IN THE MIXED LAYER IS AROUND 40 KTS
WHICH WILL BE THE FORECASTED WIND GUST AND SUPPORTS A WIND ADVISORY.

BEFORE COLD FROPA...CLOUDS WILL DECREASE THIS AFTERNOON WITH
CONTINUED LOW LEVEL WARM ADVECTION ON SWLY WINDS. TEMPS EXPECTED TO
RISE INTO THE MID TO UPPER 40S BASED ON THE ECMWF AND HIGHS IN THE
50S YESTERDAY IN SRN AND ERN IA.

THERE ARE ALSO SMALL CHANCES FOR A BRIEF PERIOD OF LIGHT RAIN AND
SNOW IN THE FAR NRN CWA WITH THE COLD FRONT LATE THIS AFTERNOON.
THIS AREA IS ON THE SRN PERIPHERY OF BETTER MOISTURE AND PVA ALOFT
ALONG WITH THE FRONTOGENESIS THAT WILL BE PRESENT.

STRONG COLD ADVECTION TO THEN DROP TEMPS INTO THE SINGLE DIGITS FOR
SUN AM WITH WIND CHILLS FROM 5 BELOW TO 15 BELOW ZERO.

.SUNDAY THROUGH TUESDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH

COULD SEE SOME LIGHT SNOW OR FLURRIES SUNDAY AFTERNOON AS A
SHORTWAVE QUICKLY DROPS THROUGH THE NORTHWEST FLOW. PER OVERLAP
AMONG MODELS...STILL LOOKS LIKE BEST CHANCE FOR SOME FLAKES WOULD BE
ACROSS THE SOUTHWEST FORECAST AREA. WILL BE A CHILLY DAY...WITH
HIGHS STRUGGLING INTO THE LOW OR MID TEENS. WINDS WILL REMAIN ON THE
BREEZY SIDE...SO GOOD CHANCE WIND CHILLS WILL BE STUCK NEAR OR BELOW
ZERO THROUGH THE DAY.

MORE COLD ADVECTION EXPECTED SUNDAY NIGHT INTO MONDAY BEHIND THE
EXITING SHORTWAVE. WIND CHILLS ARE EXPECTED TO DROP INTO THE -10F TO
-20F RANGE SUNDAY NIGHT...AND -20F TO -30F MONDAY NIGHT. WITH HIGHS
ONLY IN THE SINGLE DIGITS MONDAY...WIND CHILLS MAY NOT GET ABOVE
-10F DURING THE DAY. HIGH TEMPS TUESDAY WILL GENERALLY BE AS COLD AS
MONDAY...THOUGH WINDS WILL AT LEAST BE A BIT LIGHTER. STILL...WILL
PROBABLY SEE BELOW ZERO WIND CHILLS CONTINUE THROUGH THE DAY.
NEEDLESS TO SAY...GOING TO BE A VERY COLD STRETCH OF WEATHER LATE IN
THE WEEK INTO EARLY NEXT WEEK.

.WEDNESDAY THROUGH FRIDAY...FORECAST CONFIDENCE...LOW TO MEDIUM

MAY SEE HIGHS JUMP A GOOD 10 DEGREES FROM TUESDAY...THOUGH WILL
STILL BE WELL BELOW NORMAL. LOOKS LIKE WIDESPREAD WIND CHILLS ABOVE
ZERO BY LATE MORNING FOR THE FIRST TIME SINCE SATURDAY EVENING.

NOT MUCH CONFIDENCE IN THE LATE WEEK FORECAST. MODELS HAVE SHIFTED
SOUTH WITH THE EXPECTED LOW PRESSURE SYSTEM...LEAVING SOUTHERN
WISCONSIN ON THE COLD SIDE OF THE LOW. SOME TIMING DIFFERENCES
NOW...WITH THE ECMWF STICKING WITH THURSDAY FOR THE LOW
PASSAGE...WHILE THE GFS HAS SLOWED TO LATE THURSDAY NIGHT INTO
FRIDAY MORNING. CONSEQUENTLY...POPS ARE SPREAD OUT QUITE A BIT
BETWEEN THURSDAY AND FRIDAY. LOOKS LIKE SNOW AT THIS POINT GIVEN THE
FARTHER SOUTH TRACK...THOUGH MODELS ARE NOT CURRENTLY SUGGESTING
MUCH IN THE WAY OF ACCUMULATIONS.

&&

.AVIATION AND MARINE...THESE SECTIONS WILL BE ADDED SHORTLY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WIND ADVISORY FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT
     FOR WIZ046-047-056-057-062-063-067-068.

     WIND ADVISORY FROM 5 PM THIS AFTERNOON TO 3 AM CST SUNDAY FOR
     WIZ051-052-058>060-064>066-069>072.

LM...HEAVY FREEZING SPRAY WARNING FROM MIDNIGHT TONIGHT TO NOON CST
     SUNDAY FOR LMZ643>646.

     SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR LMZ646.

     GALE WARNING FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY FOR
     LMZ643>646.

     SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 PM CST THIS EVENING
     FOR LMZ643>645.

&&

TODAY/TONIGHT AND AVIATION/MARINE...GEHRING
SUNDAY THROUGH FRIDAY...DDV
Hazardous weather outlook, Jan 18, 3:30 PM CST, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 PM CST FRI JAN 18 2013

WIZ046-047-051-052-056>060-062>072-191000-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
330 PM CST FRI JAN 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NORTHWEST WINDS IN THE WAKE OF A STRONG COLD FRONT WILL APPROACH
WIND ADVISORY CRITERIA LATE SATURDAY AFTERNOON AND EVENING.

THESE STRONG WINDS WILL USHER MUCH COLDER AIR INTO SOUTHERN
WISCONSIN SATURDAY NIGHT. THE COLD AIR WILL LINGER OVER THE AREA
THROUGH TUESDAY. WIND CHILLS WILL TUMBLE TO BETWEEN 10 AND 20 BELOW
ZERO SUNDAY NIGHT INTO EARLY MONDAY...AND BETWEEN 15 AND 25 BELOW
ZERO MONDAY NIGHT INTO EARLY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SEVEN DAYS

LMZ643>646-191000-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
330 PM CST FRI JAN 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A GALE WARNING REMAINS IN EFFECT INTO THIS EVENING DUE TO BRISK
SOUTH TO SOUTHWEST WINDS. WINDS AND WAVES WILL THEN LIKELY REMAIN AT
SMALL CRAFT ADVISORY LEVELS FOR A TIME TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG LOW PRESSURE MOVING THROUGH THE WESTERN GREAT LAKES
SATURDAY AND SATURDAY NIGHT WILL CAUSE WINDS TO APPROACH GALE FORCE
LEVELS AGAIN SATURDAY NIGHT. A GALE WATCH HAS BEEN POSTED FOR
SATURDAY NIGHT. OTHERWISE WINDS AND WAVES WILL REACH SMALL CRAFT
ADVISORY LEVELS FROM TIME TO TIME SATURDAY AFTERNOON INTO MONDAY.

THE THREAT FOR FREEZING SPRAY WILL INCREASE OVER THE WEEKEND AND
EARLY NEXT WEEK AS MUCH COLDER AIR SETTLES OVER LAKE MICHIGAN.

A HEAVY FREEZING SPRAY WATCH HAS BEEN ISSUED FOR LATE SATURDAY NIGHT
THROUGH MID DAY SUNDAY.

WWW.WEATHER.GOV/MKX
DAVIS

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 9:14 PM CSTSmall Craft AdvisoryMKX21 hr
Jan 19, 3:59 AM CSTWind AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more23 hr
Jan 19, 4:15 AM CSTGale WarningMKX23 hr
Jan 19, 4:15 AM CSTHeavy Freezing Spray WarningMKX32 hr

Nearby

Small Craft Advisories in Wisconsin, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.